November  2015, 35(11): 5273-5283. doi: 10.3934/dcds.2015.35.5273

On the uniqueness of solutions to quadratic BSDEs with convex generators and unbounded terminal conditions: The critical case

1. 

Department of Mathematics, ETH-Zentrum, HG G 54.3, CH-8092 Zürich, Switzerland

2. 

IRMAR, Université Rennes 1, Campus de Beaulieu, F-35042 Rennes Cedex, France

3. 

Univ. Bordeaux, IMB, UMR 5251, F-33400 Talence, France

Received  March 2013 Revised  March 2014 Published  May 2015

In F. Delbaen, Y. Hu and A. Richou (Ann. Inst. Henri Poincaré Probab. Stat. 47(2):559--574, 2011), the authors proved that uniqueness of solution to quadratic BSDE with convex generator and unbounded terminal condition holds among solutions whose exponentials are $L^p$ with $p$ bigger than a constant $\gamma$ ($p>\gamma$). In this paper, we consider the critical case: $p=\gamma$. We prove that the uniqueness holds among solutions whose exponentials are $L^\gamma$ under the additional assumption that the generator is strongly convex. These exponential moments are natural as they are given by the existence theorem.
Citation: Freddy Delbaen, Ying Hu, Adrien Richou. On the uniqueness of solutions to quadratic BSDEs with convex generators and unbounded terminal conditions: The critical case. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5273-5283. doi: 10.3934/dcds.2015.35.5273
References:
[1]

P. Barrieu and N. El Karoui, Monotone stability of quadratic semimartingales with applications to unbounded general quadratic BSDEs, Ann. Probab., 41 (2013), 1831-1863. doi: 10.1214/12-AOP743.

[2]

J. M. Bismut, Conjugate convex functions in optimal stochastic control, J. Math. Anal. Appl., 44 (1973), 384-404. doi: 10.1016/0022-247X(73)90066-8.

[3]

P. Briand, B. Delyon, Y. Hu, E. Pardoux and L. Stoica, $L^p$ solutions of backward stochastic differential equations, Stochastic Process. Appl., 108 (2003), 109-129. doi: 10.1016/S0304-4149(03)00089-9.

[4]

P. Briand and R. Elie, A simple constructive approach to quadratic BSDEs with or without delay, Stochastic Process. Appl., 123 (2013), 2921-2939. doi: 10.1016/j.spa.2013.02.013.

[5]

P. Briand and Y. Hu, BSDE with quadratic growth and unbounded terminal value, Probab. Theory Related Fields, 136 (2006), 604-618. doi: 10.1007/s00440-006-0497-0.

[6]

P. Briand and Y. Hu, Quadratic BSDEs with convex generators and unbounded terminal conditions, Probab. Theory Related Fields, 141 (2008), 543-567. doi: 10.1007/s00440-007-0093-y.

[7]

J. F. Chassagneux and A. Richou, Numerical simulation of quadratic BSDEs. arXiv:1307.5741, 2013.

[8]

P. Cheridito and K. Nam, BSDEs with terminal conditions that have bounded Malliavin derivative, J. Funct. Anal., 266 (2014), 1257-1285. doi: 10.1016/j.jfa.2013.12.004.

[9]

P. Cheridito and K. Nam, Multidimensional quadratic and subquadratic BSDEs with special structure, arXiv:1309.6716, 2015. doi: 10.1080/17442508.2015.1013959.

[10]

F. Delbaen, Y. Hu and A. Richou, On the uniqueness of solutions to quadratic BSDEs with convex generators and unbounded terminal conditions, Ann. Inst. Henri Poincaré Probab. Stat., 47 (2011), 559-574. doi: 10.1214/10-AIHP372.

[11]

N. El Karoui, S. Peng and M. C. Quenez, Backward stochastic differential equations in finance, Math. Finance, 7 (1997), 1-71. doi: 10.1111/1467-9965.00022.

[12]

C. Frei and G. dos Reis, A financial market with interacting investors: Does an equilibrium exist?, Math. Financ. Econ., 4 (2011), 161-182. doi: 10.1007/s11579-011-0039-0.

[13]

Y. Hu, P. Imkeller and M. Muller, Utility maximization in incomplete markets, Ann. Appl. Probab., 15 (2005), 1691-1712. doi: 10.1214/105051605000000188.

[14]

Y. Hu and X. Y. Zhou, Indefinite stochastic Riccati equations, SIAM J. Control Optim., 42 (2003), 123-137. doi: 10.1137/S0363012901391330.

[15]

M. Kobylanski, Backward stochastic differential equations and partial differential equations with quadratic growth, Ann. Probab., 28 (2000), 558-602. doi: 10.1214/aop/1019160253.

[16]

M. Kohlmann and S. Tang, Multidimensional backward stochastic Riccati equations and applications, SIAM J. Control Optim., 41 (2003), 1696-1721. doi: 10.1137/S0363012900378760.

[17]

F. Masiero and A. Richou, A note on the existence of solutions to Markovian superquadratic BSDEs with an unbounded terminal condition, Electron. J. Probab., 18 (2013), 15pp.

[18]

M. Mania and M. Schweizer, Dynamic exponential utility indifference valuation, Ann. Appl. Probab., 15 (2005), 2113-2143. doi: 10.1214/105051605000000395.

[19]

M. A. Morlais, Quadratic BSDEs driven by a continuous martingale and applications to the utility maximization problem, Finance Stoch., 13 (2009), 121-150. doi: 10.1007/s00780-008-0079-3.

[20]

M. A. Morlais, Utility maximization in a jump market model, Stochastics, 81 (2009), 1-27. doi: 10.1080/17442500802201425.

[21]

M. A. Morlais, A new existence result for quadratic BSDEs with jumps with application to the utility maximization problem, Stochastic Process. Appl., 120 (2010), 1966-1995. doi: 10.1016/j.spa.2010.05.011.

[22]

E. Pardoux and S. Peng, Adapted solution of a backward stochastic differential equation, Systems Control Lett., 14 (1990), 55-61. doi: 10.1016/0167-6911(90)90082-6.

[23]

E. Pardoux and S. Peng, Backward stochastic differential equations and quasilinear parabolic partial differential equations, in Stochastic Partial Differential Equations and Their Applications (Charlotte, NC, 1991) (eds. B. L. Rozovskii and R. B. Sowers), Lecture Notes in Control and Inform. Sci., 176, Springer, Berlin, 1992, 200-217. doi: 10.1007/BFb0007334.

[24]

Z. Qian and X. Y. Zhou, Existence of solutions to a class of indefinite stochastic Riccati equations, SIAM J. Control Optim., 51 (2013), 221-229. doi: 10.1137/120873777.

[25]

A. Richou, Numerical simulation of BSDEs with drivers of quadratic growth, Ann. Appl. Probab., 21 (2011), 1933-1964. doi: 10.1214/10-AAP744.

[26]

A. Richou, Markovian quadratic and superquadratic BSDEs with an unbounded terminal condition, Stochastic Process. Appl., 122 (2012), 3173-3208. doi: 10.1016/j.spa.2012.05.015.

[27]

R. Rouge and N. El Karoui, Pricing via utility maximization and entropy, Math. Finance, 10 (2000), 259-276. doi: 10.1111/1467-9965.00093.

[28]

S. Tang, General linear quadratic optimal stochastic control problems with random coefficients: Linear stochastic Hamilton systems and backward stochastic Riccati equations, SIAM J. Control Optim., 42 (2003), 53-75. doi: 10.1137/S0363012901387550.

[29]

R. Tevzadze, Solvability of backward stochastic differential equations with quadratic growth, Stochastic Process. Appl., 118 (2008), 503-515. doi: 10.1016/j.spa.2007.05.009.

show all references

References:
[1]

P. Barrieu and N. El Karoui, Monotone stability of quadratic semimartingales with applications to unbounded general quadratic BSDEs, Ann. Probab., 41 (2013), 1831-1863. doi: 10.1214/12-AOP743.

[2]

J. M. Bismut, Conjugate convex functions in optimal stochastic control, J. Math. Anal. Appl., 44 (1973), 384-404. doi: 10.1016/0022-247X(73)90066-8.

[3]

P. Briand, B. Delyon, Y. Hu, E. Pardoux and L. Stoica, $L^p$ solutions of backward stochastic differential equations, Stochastic Process. Appl., 108 (2003), 109-129. doi: 10.1016/S0304-4149(03)00089-9.

[4]

P. Briand and R. Elie, A simple constructive approach to quadratic BSDEs with or without delay, Stochastic Process. Appl., 123 (2013), 2921-2939. doi: 10.1016/j.spa.2013.02.013.

[5]

P. Briand and Y. Hu, BSDE with quadratic growth and unbounded terminal value, Probab. Theory Related Fields, 136 (2006), 604-618. doi: 10.1007/s00440-006-0497-0.

[6]

P. Briand and Y. Hu, Quadratic BSDEs with convex generators and unbounded terminal conditions, Probab. Theory Related Fields, 141 (2008), 543-567. doi: 10.1007/s00440-007-0093-y.

[7]

J. F. Chassagneux and A. Richou, Numerical simulation of quadratic BSDEs. arXiv:1307.5741, 2013.

[8]

P. Cheridito and K. Nam, BSDEs with terminal conditions that have bounded Malliavin derivative, J. Funct. Anal., 266 (2014), 1257-1285. doi: 10.1016/j.jfa.2013.12.004.

[9]

P. Cheridito and K. Nam, Multidimensional quadratic and subquadratic BSDEs with special structure, arXiv:1309.6716, 2015. doi: 10.1080/17442508.2015.1013959.

[10]

F. Delbaen, Y. Hu and A. Richou, On the uniqueness of solutions to quadratic BSDEs with convex generators and unbounded terminal conditions, Ann. Inst. Henri Poincaré Probab. Stat., 47 (2011), 559-574. doi: 10.1214/10-AIHP372.

[11]

N. El Karoui, S. Peng and M. C. Quenez, Backward stochastic differential equations in finance, Math. Finance, 7 (1997), 1-71. doi: 10.1111/1467-9965.00022.

[12]

C. Frei and G. dos Reis, A financial market with interacting investors: Does an equilibrium exist?, Math. Financ. Econ., 4 (2011), 161-182. doi: 10.1007/s11579-011-0039-0.

[13]

Y. Hu, P. Imkeller and M. Muller, Utility maximization in incomplete markets, Ann. Appl. Probab., 15 (2005), 1691-1712. doi: 10.1214/105051605000000188.

[14]

Y. Hu and X. Y. Zhou, Indefinite stochastic Riccati equations, SIAM J. Control Optim., 42 (2003), 123-137. doi: 10.1137/S0363012901391330.

[15]

M. Kobylanski, Backward stochastic differential equations and partial differential equations with quadratic growth, Ann. Probab., 28 (2000), 558-602. doi: 10.1214/aop/1019160253.

[16]

M. Kohlmann and S. Tang, Multidimensional backward stochastic Riccati equations and applications, SIAM J. Control Optim., 41 (2003), 1696-1721. doi: 10.1137/S0363012900378760.

[17]

F. Masiero and A. Richou, A note on the existence of solutions to Markovian superquadratic BSDEs with an unbounded terminal condition, Electron. J. Probab., 18 (2013), 15pp.

[18]

M. Mania and M. Schweizer, Dynamic exponential utility indifference valuation, Ann. Appl. Probab., 15 (2005), 2113-2143. doi: 10.1214/105051605000000395.

[19]

M. A. Morlais, Quadratic BSDEs driven by a continuous martingale and applications to the utility maximization problem, Finance Stoch., 13 (2009), 121-150. doi: 10.1007/s00780-008-0079-3.

[20]

M. A. Morlais, Utility maximization in a jump market model, Stochastics, 81 (2009), 1-27. doi: 10.1080/17442500802201425.

[21]

M. A. Morlais, A new existence result for quadratic BSDEs with jumps with application to the utility maximization problem, Stochastic Process. Appl., 120 (2010), 1966-1995. doi: 10.1016/j.spa.2010.05.011.

[22]

E. Pardoux and S. Peng, Adapted solution of a backward stochastic differential equation, Systems Control Lett., 14 (1990), 55-61. doi: 10.1016/0167-6911(90)90082-6.

[23]

E. Pardoux and S. Peng, Backward stochastic differential equations and quasilinear parabolic partial differential equations, in Stochastic Partial Differential Equations and Their Applications (Charlotte, NC, 1991) (eds. B. L. Rozovskii and R. B. Sowers), Lecture Notes in Control and Inform. Sci., 176, Springer, Berlin, 1992, 200-217. doi: 10.1007/BFb0007334.

[24]

Z. Qian and X. Y. Zhou, Existence of solutions to a class of indefinite stochastic Riccati equations, SIAM J. Control Optim., 51 (2013), 221-229. doi: 10.1137/120873777.

[25]

A. Richou, Numerical simulation of BSDEs with drivers of quadratic growth, Ann. Appl. Probab., 21 (2011), 1933-1964. doi: 10.1214/10-AAP744.

[26]

A. Richou, Markovian quadratic and superquadratic BSDEs with an unbounded terminal condition, Stochastic Process. Appl., 122 (2012), 3173-3208. doi: 10.1016/j.spa.2012.05.015.

[27]

R. Rouge and N. El Karoui, Pricing via utility maximization and entropy, Math. Finance, 10 (2000), 259-276. doi: 10.1111/1467-9965.00093.

[28]

S. Tang, General linear quadratic optimal stochastic control problems with random coefficients: Linear stochastic Hamilton systems and backward stochastic Riccati equations, SIAM J. Control Optim., 42 (2003), 53-75. doi: 10.1137/S0363012901387550.

[29]

R. Tevzadze, Solvability of backward stochastic differential equations with quadratic growth, Stochastic Process. Appl., 118 (2008), 503-515. doi: 10.1016/j.spa.2007.05.009.

[1]

Hélène Hibon, Ying Hu, Yiqing Lin, Peng Luo, Falei Wang. Quadratic BSDEs with mean reflection. Mathematical Control and Related Fields, 2018, 8 (3&4) : 721-738. doi: 10.3934/mcrf.2018031

[2]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete and Continuous Dynamical Systems, 2021, 41 (6) : 2543-2557. doi: 10.3934/dcds.2020374

[3]

Hélène Hibon, Ying Hu, Shanjian Tang. Mean-field type quadratic BSDEs. Numerical Algebra, Control and Optimization, 2022  doi: 10.3934/naco.2022009

[4]

Tingting Li, Ziheng Xu, Shengjun Fan. General time interval multidimensional BSDEs with generators satisfying a weak stochastic-monotonicity condition. Probability, Uncertainty and Quantitative Risk, 2021, 6 (4) : 301-318. doi: 10.3934/puqr.2021015

[5]

Ricardo Almeida. Optimality conditions for fractional variational problems with free terminal time. Discrete and Continuous Dynamical Systems - S, 2018, 11 (1) : 1-19. doi: 10.3934/dcdss.2018001

[6]

Dingqian Sun, Gechun Liang, Shanjian Tang. Quantitative stability and numerical analysis of Markovian quadratic BSDEs with reflection. Probability, Uncertainty and Quantitative Risk, 2022, 7 (1) : 13-30. doi: 10.3934/puqr.2022002

[7]

Tianyang Nie, Marek Rutkowski. Existence, uniqueness and strict comparison theorems for BSDEs driven by RCLL martingales. Probability, Uncertainty and Quantitative Risk, 2021, 6 (4) : 319-342. doi: 10.3934/puqr.2021016

[8]

Rui Mu, Zhen Wu. Nash equilibrium points of recursive nonzero-sum stochastic differential games with unbounded coefficients and related multiple\\ dimensional BSDEs. Mathematical Control and Related Fields, 2017, 7 (2) : 289-304. doi: 10.3934/mcrf.2017010

[9]

Luigi C. Berselli. An elementary approach to the 3D Navier-Stokes equations with Navier boundary conditions: Existence and uniqueness of various classes of solutions in the flat boundary case.. Discrete and Continuous Dynamical Systems - S, 2010, 3 (2) : 199-219. doi: 10.3934/dcdss.2010.3.199

[10]

Ingrid Beltiţă, Anders Melin. The quadratic contribution to the backscattering transform in the rotation invariant case. Inverse Problems and Imaging, 2010, 4 (4) : 599-618. doi: 10.3934/ipi.2010.4.599

[11]

Imen Hassairi. Existence and uniqueness for $\mathbb{D}$-solutions of reflected BSDEs with two barriers without Mokobodzki's condition. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1139-1156. doi: 10.3934/cpaa.2016.15.1139

[12]

Christel Geiss, Alexander Steinicke. Existence, uniqueness and comparison results for BSDEs with Lévy jumps in an extended monotonic generator setting. Probability, Uncertainty and Quantitative Risk, 2018, 3 (0) : 9-. doi: 10.1186/s41546-018-0034-y

[13]

Christel Geiss, Alexander Steinicke. Correction to: “Existence, uniqueness and comparison results for BSDEs with Lévy jumps in an extended monotonic generator setting”. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 6-. doi: 10.1186/s41546-019-0040-8

[14]

José Luis Bravo, Manuel Fernández, Ignacio Ojeda, Fernando Sánchez. Uniqueness of limit cycles for quadratic vector fields. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 483-502. doi: 10.3934/dcds.2019020

[15]

Marek Fila, John R. King. Grow up and slow decay in the critical Sobolev case. Networks and Heterogeneous Media, 2012, 7 (4) : 661-671. doi: 10.3934/nhm.2012.7.661

[16]

Olga Bernardi, Franco Cardin. Minimax and viscosity solutions of Hamilton-Jacobi equations in the convex case. Communications on Pure and Applied Analysis, 2006, 5 (4) : 793-812. doi: 10.3934/cpaa.2006.5.793

[17]

Casey Jao. Energy-critical NLS with potentials of quadratic growth. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 563-587. doi: 10.3934/dcds.2018025

[18]

Ye Tian, Cheng Lu. Nonconvex quadratic reformulations and solvable conditions for mixed integer quadratic programming problems. Journal of Industrial and Management Optimization, 2011, 7 (4) : 1027-1039. doi: 10.3934/jimo.2011.7.1027

[19]

Lele Du, Minbo Yang. Uniqueness and nondegeneracy of solutions for a critical nonlocal equation. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5847-5866. doi: 10.3934/dcds.2019219

[20]

Johannes Elschner, Guanghui Hu, Masahiro Yamamoto. Uniqueness in inverse elastic scattering from unbounded rigid surfaces of rectangular type. Inverse Problems and Imaging, 2015, 9 (1) : 127-141. doi: 10.3934/ipi.2015.9.127

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (122)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]